Alert archive / Mississippi / Flash Flood Warnings in 2014

Flash Flood Warning 3, NWS New Orleans, LA

February 26, 2014Hancock County, Mississippi; Saint Tammany Parish, Louisiana

NWS New Orleans, LA issued this flash flood warning at Feb 26, 2014, 12:12 AM CST for Hancock County, Mississippi; Saint Tammany Parish, Louisiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 26, 2014, 12:12 AM CST (06:12 UTC)
Expired
Feb 26, 2014, 2:30 AM CST
In force
2 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
None

Counties Saint Tammany Parish, LA, Hancock County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 6.2 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2014-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 358 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2014-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
358 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
616 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

110 
WGUS54 KLIX 260612
FFWLIX
LAC103-MSC045-260815-
/O.NEW.KLIX.FF.W.0003.140226T0612Z-140226T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1212 AM CST WED FEB 26 2014

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...SLIDELL...MANDEVILLE...EDEN ISLE...
  COVINGTON...
  HANCOCK COUNTY IN SOUTHERN MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...WAVELAND...DIAMONDHEAD...

* UNTIL 215 AM CST

* AT 1206 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED  
  FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STENNIS
  SPACE CENTER...PEARL RIVER...MADISONVILLE...ABITA SPRINGS AND KILN

LAT...LON 3036 8934 3035 8937 3034 8935 3029 8934
      3025 8942 3017 8945 3021 8982 3025 8989
      3025 8998 3030 9000 3036 9010 3038 9019
      3036 9023 3049 9024 3049 8972 3046 8969
      3046 8965 3049 8964 3050 8935

$$

CAB
1 follow-up statement
166 
WGUS54 KLIX 260650
FFWLIX
LAC103-MSC045-260830-
/O.EXT.KLIX.FF.W.0003.000000T0000Z-140226T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1250 AM CST WED FEB 26 2014

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...SLIDELL...MANDEVILLE...EDEN ISLE...
  COVINGTON...
  HANCOCK COUNTY IN SOUTHERN MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...WAVELAND...DIAMONDHEAD...

* UNTIL 230 AM CST

* AT 1247 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  FLASH FLOODING FROM A THUNDERSTORM NEAR PEARL RIVER...OR 6 MILES   
  NORTHEAST OF SLIDELL...MOVING EAST AT 30 MPH. THE MOST INTENSE 
  RAINFALL AT THIS TIME IS ALONG INTERSTATE 10 FROM SLIDELL LOUISIANA 
  TO DIAMONDHEAD MISSISSIPPI. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  STENNIS SPACE CENTER...PEARLINGTON AND KILN

LAT...LON 3036 8934 3035 8937 3034 8935 3029 8934
      3025 8942 3017 8945 3021 8982 3025 8989
      3025 8998 3030 9000 3036 9010 3038 9019
      3036 9023 3049 9024 3049 8972 3046 8969
      3046 8965 3049 8964 3050 8935

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Feb 25, 7:48 PM CST, 4 hours 24 minutes earlier.

Area forecast discussion, Feb 25, 7:48 PM CST, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
748 PM CST TUE FEB 25 2014

.SOUNDING DISCUSSION...
SUCCESSFUL FLIGHT SHOWS A VERY SATURATED COLUMN WITH SMALL
DEWPOINT DEPRESSION THROUGHOUT. THE PRECIP WATER HAS INCREASE BY
50 PERCENT FROM 24 HRS AGO AT 1.5 INCHES. THIS MUCH MOISTURE
WILL BE CONDUCIVE FOR EFFICIENT RAIN PRODUCING CELLS AS WELL AS
THE POTENTIAL FOR WIDESPREAD ACTIVITY. IN ADDITION...THERE LOOKS
TO BE ENOUGH MID LEVEL INSTABILITY TO SUPPORT THUNDERSTORMS
THROUGH THE OVERNIGHT PERIOD IF TEMPS DO NOT FALL MUCH. WINDS
BELOW 10KFT ARE QUITE WEAK.

&&

PREV DISCUSSION... /ISSUED 339 PM CST TUE FEB 25 2014/

SYNOPSIS...
LATEST SURFACE ANALYSIS SHOWED A FRONTAL BOUNDARY FROM CENTRAL
GEORGIA TO SOUTHWEST MISSISSIPPI TO CENTRAL TEXAS. DEWPOINT
READINGS IN THE UPPER 50S WERE NOTED OVER SOUTHERN
MISSISSIPPI...COASTAL MISSISSIPPI AND FLORIDA PARISHES OF LOUISIANA
AND 60 TO 67 DEGREE RANGE OVER SOUTHEAST LOUISIANA SOUTH OF LAKE
PONTCHARTRAIN. 12Z PLANER MOISTURE FIELD SHOWED 1 INCH VALUES
POOLING ALONG THE FRONTAL BOUNDARY AND 1.2 TO 1.4 INCHES ALONG THE
LOUISIANA COAST. 12Z SOUNDING AT SLIDELL REVEALED CAPE VALUE AROUND
800 J/KG WITH GROWTH AREA 700 TO 300MB...5H TEMP AROUND -16C AND
AN INVERSION FROM 800MB TO 750MB. WET BULB ZERO WAS 9.8KFT. ERGO
ANYTHING ABV 12KFT SHOULD GROW AND FEW STORMS MAY CONTAIN SMALL
HAIL. LOW LEVEL VEERING WINDS WERE VERY WEAK THIS MORNING.

UPPER AIR ANALYSIS SHOWED THE NORTHERN STREAM FROM THE UPPER PLAINS
TO OHIO VALLEY AND SUBTROPICAL JET FROM ARIZONA TO TEXAS PANHANDLE
TO FORECAST AREA. EMBEDDED DISTURBANCE IN THE SOUTHERN STREAM FLOW
WERE NOTED OVER MISSISSIPPI...TEXAS PANHANDLE AND ANOTHER SOUTHERN
UTAH. A STRONGER DISTURBANCE WAS NOTED IN THE NORTHERN STORMS OVER
WESTERN MONTANA. 18

SHORT TERM...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON
AND CONTINUE TO THIS EVENING. NOT MUCH CHANGE WITH ATM SOUTH OF THE
FRONTAL BOUNDARY WILL YIELD TO A FEW STRONG STORMS CONTAINING SMALL
HAIL AND GUSTY WINDS ACROSS SOUTHEAST LOUISIANA REST OF THIS
AFTERNOON. WITH FRONT PRESSING SOUTH AND MOISTURE ALOFT STREAM WEST
ACROSS TEXAS AND LOUISIANA. RAIN WILL DEVELOP ACROSS THE NORTH HALF
OF THE FORECAST AREA THIS EVENING TO EARLY WEDNESDAY MORNING AND
SHIFT SOUTH TO SOUTH OF LAKE PONTCHARTRAIN AND SOUTH OF COASTAL
MISSISSIPPI AFTER MIDNIGHT AND WEDNESDAY TO NOON. RAINFALL AMOUNTS
OF 1 TO 2 INCHES ARE POSSIBLE THIS EVENING THROUGH WEDNESDAY EVENING
SHOULD NOT EXCEED FLASH FLOOD GUIDANCE. HEAVIER AMOUNTS SHOULD
OCCUR ON TOP OF AND SOUTH OF SMALL RIVER BASINS ACROSS THE
FLORIDA PARISHES AND MISSISSIPPI COASTAL COUNTIES. FRONTAL PASSAGE
IS EXPECTED FROM 3AM WEDNESDAY MORNING AT MCB TO 7AM WEDNESDAY
MORNING AT BVE. ERGO...RAIN IS EXPECTED BEHIND THE FRONT WEDNESDAY
MORNING THROUGH WEDNESDAY AFTERNOON. WILL SEND A SWS TO COVER RAIN
AND IMPACTS TONIGHT AND WEDNESDAY.

AFTER THE RECENT MILD TO WARM WEATHER...IT WILL BE DRASTICALLY
COLDER ON WEDNESDAY WITH HIGH TEMPERATURES OCCURRING EARLY IN THE
DAY WITH SHARPLY FALLING TEMPERATURES INTO THE 40S DURING THE MID TO
LATE MORNING ACROSS MOST AREAS. AFTERNOON TEMPERATURES ARE NOT
EXPECTED TO RECOVER. MOSTLY CLOUDY SKIES ARE LIKELY TO CONTINUE
WEDNESDAY NIGHT. EVEN WITH CLOUD COVER...VERY STRONG COLD AIR
ADVECTION WILL LIKELY LEAD TO A LIGHT FREEZE OVER AREAS GENERALLY
NORTH OF I-12 IN SOUTHEAST LOUISIANA AND I-10 IN SOUTH MISSISSIPPI.
MANY NATIVE PLANTS AND TREE ARE BUDDING AND A FREEZE WATCH IS
POSSIBLE FOR SOUTHWEST MISSISSIPPI AND NORTHERN PARTS OF THE
FLORIDA PARISHES THURSDAY MORNING AND POSSIBLY FRIDAY MORNING. 18

LONG TERM...

A WEST TO NORTHWEST FLOW WILL CONTINUE OVER SOUTH CENTRAL CONUS
THROUGH THURSDAY. THE SURFACE HIGH PRESSURE RIDGE WILL REMAIN
ENTRENCHED OVER THE CENTRAL GULF COAST REGION ON THURSDAY WHICH
SHOULD DEEPEN THE DRY AIR LAYERS AND CAUSE CLOUDS TO MOSTLY CLEAR
OUT. MOSTLY CLEAR SKIES EXPECTED THURSDAY NIGHT SHOULD ALLOW
TEMPERATURES TO GET COLD AGAIN WITH A LIGHT FREEZE POSSIBLE AGAIN
ACROSS MANY AREAS NORTH OF BATON ROUGE TO THE NORTHSHORE TO THE
MISSISSIPPI GULF COAST.

THE SOUTHERN STREAM IS EXPECTED TO BECOME ACTIVE AGAIN. A TROUGH IS
EXPECTED TO APPROACH THE WEST COAST THURSDAY MORNING. SURFACE
HIGH PRESSURE WILL MOVE EAST ON FRIDAY. THE MAIN FORECAST PROBLEM
FOR FRIDAY IS THE MODELS REALLY HAVE WEAKENED A SHORTWAVE TROUGH
THAT IS EXPECTED TO DAMPEN OUT AS IT MOVES RAPIDLY FROM THE SOUTHERN
ROCKIES ACROSS THE SOUTHERN PLAINS TO THE LOWER MISSISSIPPI VALLEY
THURSDAY NIGHT THROUGH FRIDAY MORNING. THE SYSTEM GOING INTO
CONFLUENT FLOW WILL DRASTICALLY CUT THE QPF ACROSS THE FORECAST AREA
FRIDAY NIGHT INTO SATURDAY MORNING. WILL ONLY CARRY A SLIGHT CHANCE
OF SHOWERS ACROSS THE AREA FRIDAY AFTERNOON AND FRIDAY NIGHT.

SATURDAY AND SATURDAY NIGHT SHOULD REMAIN DRY. ANOTHER TROUGH WILL
APPROACH THE WEST COAST SATURDAY MORNING. THIS TROUGH WILL TRACK
EAST REMAINING POSITIVELY TILTED. EURO SHOWS A SMALL DISTURBANCE
AHEAD OF THIS TROUGH ON SUNDAY. GFS HOLDS THE TROUGH TO MONDAY ALONG
WITH EURO BUT NO RAIN TIL MONDAY. WILL HOLD BETTER CHANCES OF RAIN
TIL SUNDAY NIGHT. EURO BRINGS THE FRONT THROUGH MONDAY MORNING WHILE
GFS BRINGS THE FRONT THROUGH MONDAY NIGHT. 18

AVIATION...
ALTHOUGH CONDITIONS HAVE IMPROVED ACROSS THE TERMINALS...HOWEVER...
MVFR CONDITIONS WILL CONTINUE FOR KMSY...KMCB...KHUM...KASD...AND
KNEW THROUGH MID AFTERNOON TODAY WITH CEILINGS HOLDING AROUND 1500
FEET.

COULD STILL SEE KEEP MVFR CONDITIONS FOR KNEW THROUGHOUT THE ENTIRE
DAY TODAY. FOR THE MOST PART. COULD SEE A FEW SHOWERS DURING THE
AFTERNOON HOURS...BUT ANY SIGNIFICANT CONVECTIVE ACTIVITY SHOULD
HOLD OFF UNTIL BEYOND 00Z.

AS COLUMN SATURATES BY LATER THIS EVENING...CEILINGS WILL GRADUALLY
LOWER INTO THE IFR RANGE...BELOW FL010 AROUND OR JUST BEFORE 06Z.
STRONG NORTH WINDS EXPECTED AFTER 12Z WEDNESDAY AS A STRONG COLD
FRONT PUSHES SOUTH OF ALL TERMINALS BY 12Z TOMORROW. MVFR CONDITIONS
WILL CONTINUE TROUGH TOMORROW MORNING WITH A SATURATED STRATUS
CLOUD DECK REMAINING NEAR OR BELOW 1000 FEET ASL. RAIN SHOWERS WILL
CONTINUE THROUGH 18Z TOMORROW. 99

MARINE...
A STRONG COLD FRONT REACHES TIDAL LAKES AND MISSISSIPPI SOUND
AROUND 4 AM WEDNESDAY MORNING AND THE COASTAL WATERS AROUND
SUNRISE WEDNESDAY MORNING. A SMALL CRAFT ADVISORY HAS BEEN ISSUED
FOR PROTECTED WATERS AND COASTAL WATERS LATE TONIGHT THROUGH
THURSDAY MORNING. WINDS WILL GRADUALLY EASE ON THURSDAY. NO MAJOR
ISSUES WITH WINDS OR WAVES ANTICIPATED BEYOND THURSDAY UNTIL
POSSIBLY EARLY NEXT WEEK. QUITE A BIT OF DIFFERENCE IN TIMING OF A
SYSTEM EARLY NEXT WEEK. 18

DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT
             ONGOING RIVER FLOODING.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  41  46  27  55 /  90  60  20  10
BTR  46  49  33  56 /  90  70  20  10
ASD  49  52  33  56 /  90  80  20  10
MSY  51  53  36  55 /  90  80  30  10
GPT  50  52  34  55 /  90  80  20  10
PQL  50  52  32  56 /  90  80  20  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY FROM 4 AM WEDNESDAY TO 6 AM THURSDAY FOR
     THE FOLLOWING ZONES: LAKE BORGNE...LAKE PONTCHARTRAIN AND
     LAKE MAUREPAS...AND MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY FROM 6 AM WEDNESDAY TO 6 AM THURSDAY FOR
     THE FOLLOWING ZONES: BRETON SOUND...CHANDELEUR
     SOUND...COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
     FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
     NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     OUT 20 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
     NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
     WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
     PORT FOURCHON FROM 20 TO 60 NM...AND COASTAL WATERS FROM
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT
     FOURCHON OUT 20 NM.

MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 4 AM WEDNESDAY TO 6 AM THURSDAY FOR
     THE FOLLOWING ZONES: LAKE BORGNE...LAKE PONTCHARTRAIN AND
     LAKE MAUREPAS...AND MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY FROM 6 AM WEDNESDAY TO 6 AM THURSDAY FOR
     THE FOLLOWING ZONES: BRETON SOUND...CHANDELEUR
     SOUND...COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
     FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
     NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     OUT 20 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
     NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
     WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
     PORT FOURCHON FROM 20 TO 60 NM...AND COASTAL WATERS FROM
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT
     FOURCHON OUT 20 NM.

&&
Hazardous weather outlook, Feb 25, 6:44 PM CST, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
644 PM CST TUE FEB 25 2014

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-261245-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
644 PM CST TUE FEB 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND A FEW THUNDERSTORMS WILL DEVELOP
THIS EVENING. RAIN WILL BECOME MORE WIDESPREAD OVERNIGHT...WITH
SCATTERED EMBEDDED THUNDERSTORMS AHEAD OF A COLD FRONT MOVING
THROUGH THE AREA. COOL AIR IS STILL IN PLACE IN THE MIDDLE PARTS
OF ATMOSPHERE AND THIS WILL YIELD A FEW STRONG STORMS THAT MAY
CONTAIN SMALL HAIL. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE LATE
TONIGHT AND COULD LEAD TO SOME FLOODING OF LOW LYING AREAS THANKS
TO THE RECENT RAINS WE HAVE SEEN.

WITH THE PASSAGE OF THE COLD FRONT OVER THE COASTAL WATERS...
CONDITIONS WILL BECOME HAZARDOUS FOR SMALL CRAFT AFTER MIDNIGHT
ON TIDAL LAKES AND SOUNDS.

SEVERAL AREA RIVERS AND STREAMS REMAIN NEAR OR ABOVE FLOOD STAGE.
PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS AND WARNINGS
FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WIDESPREAD RAIN WILL CONTINUE ON WEDNESDAY...TAPERING OFF FROM
NORTH TO SOUTH WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING.
LOCALLY HEAVY RAINFALL IS POSSIBLE WEDNESDAY...MAINLY ACROSS
SOUTHEAST LOUISIANA SOUTH OF LAKE PONTCHARTRAIN.

SMALL CRAFT ADVISORIES WILL CONTINUE FOR THE COASTAL WATERS FOR
WEDNESDAY AND WEDNESDAY NIGHT IN THE WAKE OF THE COLD FRONT.

A LIGHT FREEZE IS EXPECTED LATE WEDNESDAY NIGHT AND THURSDAY
MORNING OVER SOUTHERN MISSISSIPPI...AS WELL AS PORTIONS OF
SOUTHEAST LOUISIANA...GENERALLY ALONG AND NORTH OF A BATON ROUGE
TO SLIDELL TO OCEAN SPRINGS LINE. DUE TO EXTENDED WARMING TREND
AND RAPID BUDDING OF NATIVE PLANTS AND TREES ACROSS THE AREA...A
FREEZE WATCH MAY BE ISSUED FOR PARTS OF THE AREA THURSDAY
MORNING.

SEVERAL AREA RIVERS AND STREAMS ARE EXPECTED TO BE NEAR OR ABOVE
FLOOD STAGE. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS
AND WARNINGS FOR MORE DETAILS.

THUNDERSTORMS WILL BE POSSIBLE SUNDAY AND MONDAY WITH FRONTAL
SYSTEMS IN THE AREA. AT THIS TIME...SEVERE WEATHER IS NOT
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Feb 25, 7:17 PM CST, 4 hours 55 minutes before
LAZ060>064-069-070-260200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
717 PM CST TUE FEB 25 2014

...STRONG THUNDERSTORM MOVING EAST AFFECTING UPPER JEFFERSON
PARISH...UPPER PLAQUEMINES PARISH...ORLEANS PARISH...UPPER ST.
BERNARD PARISH...LOWER PLAQUEMINES PARISH...ST. CHARLES PARISH...
LOWER ST. BERNARD PARISH...

AT 716 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF AVONDALE...MOVING EAST AT 25
MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...AVONDALE...
BARATARIA...JEAN LAFITTE...WESTWEGO...MARRERO...HARVEY...GRETNA...
TIMBERLANE...TERRYTOWN...BELLE CHASSE...CHALMETTE...YSCLOSKEY AND
VIOLET

THE PRIMARY THREAT FROM THIS STORM IS PEA TO DIME SIZE HAIL. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

CAB
Special weather statement, Feb 25, 9:50 PM CST, 2 hours 22 minutes before
MSZ068>070-260445-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
950 PM CST TUE FEB 25 2014

...STRONG THUNDERSTORM MOVING EAST AFFECTING AMITE COUNTY...WILKINSON
COUNTY...PIKE COUNTY...

AT 945 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 18 MILES NORTH OF JACKSON...OR ABOUT 8 MILES WEST
OF CENTREVILLE...MOVING EAST AT 40 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
CENTREVILLE...GLOSTER...LIBERTY...SMITHDALE...MCCOMB AIRPORT...SUMMIT
AND MCCOMB

THE PRIMARY THREAT FROM THIS STORM IS PEA TO DIME SIZE HAIL. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Feb 25, 10:45 PM CST, 1 hour 27 minutes before
LAZ040-MSZ077-080-260545-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1045 PM CST TUE FEB 25 2014

...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING PEARL RIVER
COUNTY...HANCOCK COUNTY...ST. TAMMANY PARISH...

AT 1042 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR SLIDELL...OR ABOUT 3 MILES WEST
OF SLIDELL...MOVING EAST AT 30 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...SLIDELL...PEARL RIVER...PEARLINGTON...STENNIS SPACE
CENTER...KILN...WAVELAND AND DIAMONDHEAD

HEAVY RAIN ASSOCIATED WITH THESE STORMS WILL ALSO RESULT IN REDUCED
VISIBILITY ALONG AREA ROADWAYS INCLUDING INTERSTATE I 10...12...AND
59. DRIVERS TRAVELING THROUGH THE IMPACTED AREAS SHOULD EXERCISE
CAUTION. SOME PONDING OF WATER WILL ALSO BE POSSIBLE ON LOW LYING
ROADWAYS AND IN AREAS OF POOR DRAINAGE.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

CAB

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 11:58 PM CSTFlash Flood WatchLIXAmite, Pearl River, Pike, Walthall, Wilkinson8 hr
Feb 26, 12:56 AM CSTFlash Flood WarningLIXHarrison, Jackson94 min
Feb 26, 3:34 PM CSTFreeze WarningLIXAmite, Pearl River, Pike, Walthall, Wilkinson16 hr
Feb 26, 1:13 AM CSTSpecial Marine WarningLIX47 min
Feb 26, 2:26 AM CSTSpecial Marine WarningLIX34 min

Nearby

Flash Flood Warnings in Mississippi, 2014Flash Flood Warnings in Louisiana, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.